| Model Number |
5442138 |
| Medical Device Problem Codes |
Break (1069); Device Slipped (1584)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/20/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a healthcare professional via field representative regarding a patient who undergone spinal therapy with pre-op diagnosis of lumbar 1 cone fracture, severe osteoporosis, ankylosing spondylitis.It was reported that during thoracolumbar posterior developmental surgery when the product was implanted, the screw cap broke just with light force and the crosslink screw cap slipped.Fragment of the device remaining in the patient was unknown.Patient symptoms or complications as a result of this event was unknown.It was unknown whether any treatment or additional surgery performed as a result of this event or not.Patient was alive and no injury.Product utilized correctly according to the directions given in the ifu/labeling.No further complications were reported.
Additional Manufacturer Narrative
H3: product analysis # (b)(4) lot# 0734184w visual and microscopic review confirms that the tip on the break off screws was fractured.A microscopic review of the fracture face reveals that the fracture is consistent with torsional overload with a bending moment introduced as the screw head pushed against the rod.If the screw is driven deeper using the inner hex after the break-off portion of the screw head has come off, there is a chance to overload the tip of the screw.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.